MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM2
Medical Device Problem Codes Device Reprocessing Problem (1091); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the bending section cover of the airway mobilescope was defective.There was no reported patient harm or impact due to this event.During device evaluation at olympus, it was found the complaint was confirmed and the connecting tube coating was peeled.The report is being submitted due to the peeled coating found during evaluation.
 
Additional Manufacturer Narrative
Attempts to retrieve additional information from the customer are in progress.The device was returned and evaluated by olympus.In addition to the findings in b5, evaluation found water tightness was lost due to a pinhole on the connecting and instrument tubes, the bending section cover adhesive was chipped, the connecting tube was wrinkled, the bending angle in the up direction did not meet the standard value due to wear of the angle wire, the control unit had corrosion due to water leakage, the battery card cover was sticky, the image guide bundle was stained, the camera section did not rotate smoothly due to damage, and the connecting tube was dented and buckled.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the likely cause of the reported event is due to stress of repeated use, external factors, or handling of the device.However, the root cause of the reported event is unable to be determined.If additional information becomes available, this report will be supplemented accordingly.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information inadvertently missed on supplemental report.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation for 'insufficient reprocessing or inappropriate scope was used for the next inspection', the customer confirmed that inserting a cleaning brush was usually unimplemented, therefore, the device failed to meet specifications.The event can be prevented by following the instructions for use (ifu) which state: instructions, reprocessing manual chapter 5 ¿reprocessing the endoscope (and related reprocessing accessories)¿ section 5.5 ¿manually cleaning the endoscope and accessories¿.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Further follow-up with the customer confirmed that the cleaning brush was not inserted on a daily basis during manual cleaning causing insufficient reprocessing.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16596864
Report Number9610595-2023-04888
Device Sequence Number4550963
Product Code EOQ
UDI-Device Identifier04953170407208
UDI-Public04953170407208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer06/19/2023
07/10/2023
10/05/2023
11/07/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date07/11/2023
07/13/2023
11/01/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown